MAUDE Adverse Event Report: MAKO SURGICAL CORP. RAIL CLAMP ASSEMBLY; STEREOTAXIC DEVICE, ROBOTICS

MAKO SURGICAL CORP. RAIL CLAMP ASSEMBLY; STEREOTAXIC DEVICE, ROBOTICS
Catalog Number 210040
Medical Device Problem Codes Break (1069); Mechanical Problem (1384)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/28/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As part of normal complaint follow-up, an evaluation of the event has been initiated by mako surgical.A supplemental report will be submitted when additional information becomes available.
 
Event or Problem Description
During a tka the surgeon was internally rotating the leg and clamp broke.Case type: tka.Surgical delay: 5-10 minutes.Did the leg fall off the table? as per the mps: yes, it did fall on the table.
 
Additional Manufacturer Narrative
Reported event: customer reported that during a tka the surgeon was internally rotating the leg and clamp broke.Device evaluation and results: device evaluation was performed and the rail clamp assembly event was confirmed.Device history review: review of the device history records indicate 50 devices were manufactured and inspected on 09-13-2017, they were accepted with no reported discrepancies.Complaint history review: based on the device identification, the catsweb and trackwise complaint databases were reviewed from 2011 to present for similar reported events regarding the rail clamp assembly.There has been 22 other events for the referenced lot number.Prs # (b)(4) - were found to be from the same lot as the part in this complaint.The parts from these prs displayed the same failure.Conclusions: the rail clamp assembly showed a broken 210042 (rail clamp lower) part, which is a component of the 210040 rail clamp assembly.Over torqueing of the clamp screw cause the part to break.Corrective action/preventive action: as the event did not involve a manufacturing related product problem indicating a non-conformity, adverse trend, or unanticipated hazard, no corrective action is required at this time.
 
Event or Problem Description

Brand Name
RAIL CLAMP ASSEMBLY
Common Device Name
STEREOTAXIC DEVICE, ROBOTICS
Manufacturer (Section D)
MAKO SURGICAL CORP.
2555 davie road
fort lauderdale FL 33317
MDR Report Key8424115
Report Number3005985723-2019-00228
Device Sequence Number1796317
Product Code OLO
UDI-Device Identifier00848486031831
UDI-Public00848486031831
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number210040
Device Lot Number19060417
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 02/28/2019
Supplement Date Received by Manufacturer04/24/2019
Initial Report FDA Received Date03/15/2019
Supplement Report FDA Received Date05/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;